Alert archive / Maine / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at May 11, 2016, 7:23 AM EDT. It took effect at May 11, 2016, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2016, 7:23 AM EDT (11:23 UTC)
- In effect from
- May 11, 2016, 12:00 PM EDT
- Expired
- May 11, 2016, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
801 WWUS81 KCAR 111123 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 723 AM EDT WED MAY 11 2016 ...RED FLAG WARMING IN EFFECT FOR THIS AFTERNOON... .LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WINDS AND CONTINUED DRY CONDITIONS ARE EXPECTED THIS AFTERNOON. MEZ001>006-112300- /O.UPG.KCAR.FW.A.0005.160511T1600Z-160511T2300Z/ /O.NEW.KCAR.FW.W.0005.160511T1600Z-160511T2300Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 723 AM EDT WED MAY 11 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AROOSTOOK...NORTHERN SOMERSET...NORTHERN PISCATAQUIS...AND NORTHERN PENOBSCOT COUNTIES.... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 001 NORTHWEST AROOSTOOK... FIRE WEATHER ZONE 002 NORTHEAST AROOSTOOK...FIRE WEATHER ZONE 003 NORTHERN SOMERSET...FIRE WEATHER ZONE 004 NORTHERN PISCATAQUIS...FIRE WEATHER ZONE 005 NORTHERN PENOBSCOT AND FIRE WEATHER ZONE 006 SOUTHEAST AROOSTOOK. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON INTO EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOWER 60S. * LIGHTNING...NOT EXPECTED. * IMPACTS...GRASS OR BRUSH FIRES THAT IGNITE COULD SPREAD VERY RAPIDLY AND BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. && $$ HASTINGS
2 follow-up statements
022 WWUS81 KCAR 111906 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 306 PM EDT WED MAY 11 2016 ...RED FLAG WARMING IN EFFECT FOR THIS AFTERNOON... .LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WINDS AND CONTINUED DRY CONDITIONS ARE EXPECTED THIS AFTERNOON. MEZ001>006-112300- /O.CON.KCAR.FW.W.0005.000000T0000Z-160511T2300Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 306 PM EDT WED MAY 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR BREEZY AND DRY CONDITIONS FOR NORTHERN MAINE... * AFFECTED AREA...FIRE WEATHER ZONE 001 NORTHWEST AROOSTOOK... FIRE WEATHER ZONE 002 NORTHEAST AROOSTOOK...FIRE WEATHER ZONE 003 NORTHERN SOMERSET...FIRE WEATHER ZONE 004 NORTHERN PISCATAQUIS...FIRE WEATHER ZONE 005 NORTHERN PENOBSCOT AND FIRE WEATHER ZONE 006 SOUTHEAST AROOSTOOK. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...THIS AFTERNOON INTO EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * TEMPERATURES...IN THE UPPER 50S. * LIGHTNING...NOT EXPECTED. * IMPACTS...GRASS OR BRUSH FIRES THAT IGNITE COULD SPREAD VERY RAPIDLY AND BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. && $$
338 WWUS81 KCAR 112307 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 707 PM EDT WED MAY 11 2016 MEZ001>006-120015- /O.EXP.KCAR.FW.W.0005.000000T0000Z-160511T2300Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 707 PM EDT WED MAY 11 2016 ...RED FLAG WARNING HAS EXPIRED FOR BREEZY AND DRY CONDITIONS FOR NORTHERN MAINE... RELATIVE HUMIDITIES WILL SLOWLY RECOVER WITH COOLING TEMPERATURES AND WINDS WILL DIMINISH THIS EVENING...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at May 11, 6:43 AM EDT, 40 minutes earlier.
Area forecast discussion, May 11, 6:43 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
643 AM EDT WED MAY 11 2016
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TODAY AND LINGER THROUGH
THURSDAY. A COLD FRONT WILL CROSS THE AREA FRIDAY NIGHT INTO
SATURDAY, FOLLOWED BY ANOTHER FRONT ON SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
630 AM UPDATE: NO SIGNIFICANT CHANGES WERE NEEDED WITH THIS
UPDATE. SOME HIGH CLOUDS ARE CURRENTLY STREAMING ACROSS PORTIONS
OF OUR FORECAST AREA THIS MORNING. THESE SHOULD CONTINUE TO SLIDE
SOUTHWARD, WITH CLEAR SKIES TO RESUME BY THIS AFTERNOON. HAVE MADE
SOME SLIGHT ADJUSTMENTS TO SKY COVER TO REFLECT CURRENT
CONDITIONS. NO OTHER CHANGES NEEDED.
PREVIOUS DISCUSSION: HIGH PRESSURE WILL GRADUALLY BUILD ACROSS
THE NEW ENGLAND STATES TODAY AND TONIGHT. THIS WILL RESULT IN
PLENTY OF SUNSHINE. WINDS WILL BE ON THE BREEZY SIDE TODAY DUE TO
OPTIMAL MIXING. TEMPERATURES WILL BE NEAR TO A FEW DEGREES ABOVE
NORMAL WITH HIGHS RANGING FROM AROUND 60 IN THE NORTH TO THE MID
AND UPPER 60S DOWNEAST. THIS COMBINED WITH DROPPING DEWPOINTS WILL
LEAD TO LOW RELATIVE HUMIDITY, MAKING FIRE WEATHER A CONCERN.
PLEASE SEE THE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.
OTHER THAN A FEW HIGH CLOUDS ACROSS THE CROWN OF MAINE, CLEAR SKIES
WILL PREVAIL OVERNIGHT. IT'LL BE ANOTHER COOL NIGHT, ESPECIALLY IN
THE NORTHERN HALF OF OUR FORECAST AREA WHERE LOWS WILL BOTTOM OUT IN
THE LOWER TO MID 30S. SOUTHERN AREAS WILL DROP INTO THE UPPER 30S TO
AROUND 40.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THU AND FRI LOOK TO BE FAIR AND WARMER AS SFC HI PRES MOVES E OF
THE REGION AND AN UPPER RIDGE FROM THE MIDWEST MOVES OVER THE
REGION. CLDNSS WILL INCREASE IN THE AFTN FROM THE W AS THE FIRST
OF SEVERAL S/WVS APPROACH FROM THE GREAT LAKES AND S CNTRL CAN.
RN SHWRS FROM THIS SYSTEM WILL JUST BE ENTERING WRN PTNS OF THE
REGION LATE IN THE AFTN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A BAND OF SHWRS WILL CROSS THE FA FRI NGT INTO SAT MORN WITH MAX
POPS IN THE HI LIKELY TO LOW CATEGORICAL RANGE ATTM...BASED ON
APPROX TOTAL QPF DURG THIS TM BETWEEN A QUARTER AND A HLF INCH.
AFT A BREAK IN SHWRS LATER SAT INTO SAT EVE...ADDITIONAL S/WVS
WILL APCH AND CROSS THE REGION FROM THE W LATE SAT NGT INTO MON
AS AN UPPER LOW FORMS OVR THE REGION LATER SUN...SLOWLY MOVG E OF
THE REGION SUN NGT AND MON. THIS WILL KEEP THE REGION MSLY CLDY
AND UNSETTLED, WITH INTERMITTENT RN SHWRS. FOR NOW WE GO WITH MAX
POPS IN THE HI CHC CATEGORY FOR NOW, BUT COULD SEE BRIEF TM PDS
OF HIGHER POPS AS WE GET CLOSER TO ERLY NEXT WEEK WHEN TMG
CERTAINTY OF INDIVIDUAL S/WVS CAN BE BETTER RESOLVED. HI TEMPS
SAT WILL BE A LITTLE COOLER, THEN SIG COOLER FOR SUN AND MON WITH
THE PASSAGE OF THE UPPER LOW, WITH SOME RECOVERY FOR TUE WITH
LESS IN THE WAY OF SHWR ACTIVITY XPCTD IN THE WAKE OF THE
DEPARTING UPPER LOW AS IT MOVES EWRD INTO THE CAN MARITIMES.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT UNDER
MOSTLY CLEAR SKIES.
SHORT TO LONG TERM: UNLMTD VFR XPCTD ALL TAF SITES THU AND FRI,
LOWERING TO MVFR CLGS/VSBYS FRI NGT AND SAT MORN IN RN SHWRS THEN
IMPROVING TO VFR AGAIN FOR SAT AFTN AND SAT NGT. ANOTHER ROUND OF
SHWRS WILL LOWER CLGS/VSBYS BACK TO MVFR AGAIN ON SUN.
&&
.MARINE...
NEAR TERM: NO HEADLINES ARE ANTICIPATED AS HIGH PRESSURE BUILDS
OVER THE WATERS.
SHORT TO LONG TERM: NO HEADLINES ARE ANTICIPATED UNTIL LATER SUN,
WHEN AN SCA MAY BE NEEDED FOR WINDS AND SEAS. KEPT CLOSE TO
WW3 WAVE GUIDANCE FOR FCST WV HTS FOR THIS UPDATE.
&&
.FIRE WEATHER...
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THIS AFTERNOON AND
EARLY EVENING ACROSS NORTHERN MAINE. LOW HUMIDITY, GUSTY NORTHWEST
WINDS, AND CURED FUELS ARE THE MAIN CONCERNS. ALSO, GREEN-UP HAS
BEEN SLOW TO TAKE PLACE IN THESE LOCATIONS AND FINE FUELS ARE DRY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR MEZ001>006.
MARINE...NONE.
&&
NEAR TERM...HASTINGS
SHORT TERM...VJN
LONG TERM...VJN
AVIATION...HASTINGS/VJN
MARINE...HASTINGS/VJN
FIRE WEATHER...HASTINGSHazardous weather outlook, May 11, 2:40 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 240 AM EDT WED MAY 11 2016 MEZ001>006-120645- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 240 AM EDT WED MAY 11 2016 ...FIRE WEATHER WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ010-011-015>017-029>032-120645- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 240 AM EDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-120645- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 240 AM EDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Maine, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.